How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR.J Your Own Question
DR.J
DR.J, Dog Veterinarian
Category: Dog
Satisfied Customers: 229
Experience:  Hi , I'm James DVM MRCVS and would love to help you with your problem
74293778
Type Your Dog Question Here...
DR.J is online now

My Dog has a rash on his stomach, started as one spot now about

Customer Question

My Dog has a rash on his stomach, started as one spot now about 5
Submitted: 4 years ago.
Category: Dog
Expert:  DR.J replied 4 years ago.
Hi , I'm James DVM MRCVS and would love to help you with your problem

There could be many reasons for which you dog had suddenly developed this rash on his abdomen.
1. he might have come in contact with some irritant plant.
2. might have rubbed on something which resulted in a skin reaction.
3. might have eaten something which is not agreeing with him and he is breaking out with a skin reaction .
4. could even be something on the air (though less common)
5. lastly , it could a spontaneous skin infection but that again does not seem likely by what your are describing.

more commonly now , due to weather changes , many flowers and plant are in bloom as well as dogs are spend much more time outdoor . all this increases to possibility of coming in contact and developing a rash. it being on the belly point out even more that something could have rubbed Thomas underneath as he was playing outdoors.
This would fit as well with the quickness in which it came up.

So what to do:

it's worth while bathing the area (with water only) just mildly .
I'm not sure as to Thomas's weight but you can try and administer an antihistamine tablets - such as piriton which can be used on dogs (you can buy them off the counter).

Give Thomas 4mg tablet (this might cause him to become sleepy) .
do not give more than above mentioned and DONT give any other any-allergy tablet , some are very dangerous to dogs !!

If the spots increase in number and Thomas is getting worse that I would strongly advise you see you vet.

I hope my answer have helped you and I wish you both a full recovery.

Please don't hesitate to turn to me again with any question and please as well don't forget to rate my answer.

Dr.J
Expert:  DR.J replied 4 years ago.
Hi there .

I just want to check on how Thomas is doing .

Many thanks for your question.

and please don;t forget to rate my answer.

Dr.J